# SDR 2000UALA00668

- Difficulty date: November 2, 2000
- Submitted: November 21, 2000
- Operation: Air carrier
- Aircraft: N668UA
- Make and model: Boeing 767322
- Aircraft serial: 30024
- Aircraft time: 5,531 hours, 1,955 cycles
- Engine: Pwa PW4052
- System (JASC): 3820 · Wash Water System
- Part: Heater
- Part number: 1A081015712
- Part serial: 1351
- Condition: Overheated
- Location: Lavatory
- Part time: 81,992 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: O

## Discrepancy

RIGHT MAINT GEAR GREEN LIGHT DID NOT ILLUMINATE FOR LANDING.  AIRCRAFT COMPLETED FLYBY TO VERIFY GEAR DOWN.  AMBER ALERT DECLARED.  UNEVENTFUL LANDING.  *S/D*  MAINTENANCE FOUND WATER SYSTEM FILL VALVE IN OPEN POSITION, INHIBITING PRESSURIZATION OF THE WATER SYSTEM.  THE LAV WATER HEATER MAY NOT HAVE FILLED UP WITH WATER AFTER SERVICING, ALLOWING TRAPPED AIR TO CAUSE AN OVERHEAT CONDITION IN THE FWD LAV WATER HEATER, AND CONSEQUENTLY TRIPPING THE OVERHEAT BREAKER.  WITHOUT WATER IN THE HEATER TO ACT AS A HEAT-SINK, THERE MAY HAVE BEEN A HIGHER TEMP SPIKE IN THE HEATING ELEMENTS BEFORE TRIPPING, WHICH RESULTED IN HEATER DAMAGE AND THE ELECTRICAL ODOR.  REPLACED WATER HEATER.
